Alert archive / Georgia / Freeze Watches in 2017

Freeze Watch 2, NWS Atlanta, GA

November 18, 201770 counties in Georgia

NWS Atlanta, GA issued this freeze watch at Nov 18, 2017, 1:37 PM EST for 70 counties in Georgia. It took effect at Nov 19, 2017, 10:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 18, 2017, 1:37 PM EST (18:37 UTC)
In effect from
Nov 19, 2017, 10:00 PM EST
Expired
Nov 19, 2017, 2:48 AM EST
In force
Issued by
NWS Atlanta, GA
All 70 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Taliaferro County, GA, Towns County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 65 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

961 
WWUS72 KFFC 181837
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
137 PM EST Sat Nov 18 2017


GAZ001>009-011>016-019>021-030-031-041-191000-
/O.NEW.KFFC.FZ.A.0002.171120T0300Z-171120T1400Z/
/O.CON.KFFC.WI.Y.0016.000000T0000Z-171119T1200Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Polk-Paulding-Haralson-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
and Cartersville
137 PM EST Sat Nov 18 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...
...FREEZE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...

The National Weather Service in Peachtree City has issued a
Freeze Watch, which is in effect from Sunday evening through
Monday morning.

* Temperatures...Mid to upper 20s.

* Locations...Northeast Georgia.

* Winds...Southwest winds will increase to 20 to 35 mph in the 
  higher elevations of the mountains this afternoon. Winds are 
  expected to shift to the northwest this evening behind a cold 
  front, with speeds increasing to 20 to 30 mph with gusts of 35 
  to 40 mph.

* Timing...Until 7 AM Sunday for Wind Advisory. Freeze Watch is
  from 10 PM Sunday to 9 AM Monday.

* Impacts...Strong winds will bring down large tree limbs and some
  weaker trees. Unsecured outdoor items may be blown around.
  Impacts from freezing temperatures include damage to sensitive
  vegetation. Take steps to protect plants from the cold. Also
  take steps to protect pets from the cold temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least
20 mph...or gusts to 35 mph or stronger are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

GAZ022>025-027-032>037-042>048-052>055-057-191000-
/O.NEW.KFFC.FZ.A.0002.171120T0300Z-171120T1400Z/
/O.CON.KFFC.WI.Y.0016.171118T2000Z-171119T1200Z/
Forsyth-Hall-Banks-Jackson-Madison-Cobb-North Fulton-Gwinnett-
Barrow-Clarke-Oconee-Carroll-Douglas-South Fulton-DeKalb-Rockdale-
Walton-Newton-Heard-Coweta-Fayette-Clayton-Henry-
Including the cities of Gainesville, Marietta, Atlanta, 
Lawrenceville, Athens, Carrollton, Douglasville, East Point, 
Decatur, Conyers, Covington, Newnan, and Peachtree City
137 PM EST Sat Nov 18 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...
...FREEZE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...

The National Weather Service in Peachtree City has issued a
Freeze Watch, which is in effect from Sunday evening through
Monday morning.

* Temperatures...Upper 20s to low 30s.

* Locations...Much of North Georgia including the Atlanta metro.

* Winds...Southwest winds will increase to 15 to 20 mph with 
  higher gusts during the late afternoon. This evening, winds 
  will shift to the northwest behind a cold front with speeds 
  increasing to 20 to 25 mph with gusts of 35 mph.

* Timing...Until 7 AM Sunday for Wind Advisory. Freeze Watch is
  from 10 PM Sunday to 9 AM Monday.

* Impacts...Strong winds will bring down large tree limbs and some
  weaker trees. Unsecured outdoor items may be blown
  around. Impacts from freezing temperatures include damage to
  sensitive vegetation. Take steps to protect plants from the
  cold. Also take steps to protect pets from the cold
  temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least
20 mph...or gusts to 35 mph or stronger are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

GAZ038-039-049>051-056-058>062-066>076-081>084-094-191000-
/O.NEW.KFFC.FZ.A.0002.171120T0300Z-171120T1400Z/
Oglethorpe-Wilkes-Morgan-Greene-Taliaferro-Spalding-Butts-Jasper-
Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-
Jones-Baldwin-Washington-Glascock-Jefferson-Crawford-Bibb-Twiggs-
Wilkinson-Peach-
Including the cities of Griffin, Milledgeville, and Macon
137 PM EST Sat Nov 18 2017

...FREEZE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...

The National Weather Service in Peachtree City has issued a
Freeze Watch, which is in effect from Sunday evening through
Monday morning.

* Locations...Portions of central Georgia.

* Temperatures...Low 30s.

* Timing...10 PM Sunday until 9 AM Monday.

* Impacts...Impacts from freezing temperatures include damage to
  sensitive vegetation. Take steps to protect plants from the cold. 
  Also take steps to protect pets from the cold temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$
1 follow-up statement
357 
WWUS72 KFFC 190748
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
248 AM EST Sun Nov 19 2017

GAZ001>009-011>016-019>021-030-031-041-192000-
/O.UPG.KFFC.FZ.A.0002.171120T0300Z-171120T1400Z/
/O.NEW.KFFC.FZ.W.0008.171120T0300Z-171120T1400Z/
/O.CON.KFFC.WI.Y.0016.000000T0000Z-171119T1200Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Polk-Paulding-Haralson-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
and Cartersville
248 AM EST Sun Nov 19 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
MONDAY...

The National Weather Service in Peachtree City has issued a
Freeze Warning, which is in effect from 10 PM this evening to
9 AM EST Monday. The Freeze Watch is no longer in effect.

* Temperatures...Mid to upper 20s late Sunday night into Monday
  morning.

* Locations...Northeast Georgia.

* Winds...Northwest winds 20 to 25 mph with higher gusts.

* Timing...Until 7 AM Today for Wind Advisory. Freeze Warning is 
  from 10 PM Sunday to 9 AM Monday.

* Impacts...Strong winds will bring down large tree limbs and 
  some weaker trees. Unsecured outdoor items may be blown 
  around. Impacts from freezing temperatures include damage to 
  sensitive vegetation. Take steps to protect plants from the 
  cold. Also take steps to protect pets from the cold 
  temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Wind Advisory means that sustained wind speeds of at least
20 mph...or gusts to 35 mph or stronger are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

GAZ022>025-027-032>037-042>048-052>055-057-192000-
/O.UPG.KFFC.FZ.A.0002.171120T0300Z-171120T1400Z/
/O.NEW.KFFC.FZ.W.0008.171120T0300Z-171120T1400Z/
/O.CON.KFFC.WI.Y.0016.000000T0000Z-171119T1200Z/
Forsyth-Hall-Banks-Jackson-Madison-Cobb-North Fulton-Gwinnett-
Barrow-Clarke-Oconee-Carroll-Douglas-South Fulton-DeKalb-Rockdale-
Walton-Newton-Heard-Coweta-Fayette-Clayton-Henry-
Including the cities of Gainesville, Marietta, Atlanta, 
Lawrenceville, Athens, Carrollton, Douglasville, East Point, 
Decatur, Conyers, Covington, Newnan, and Peachtree City
248 AM EST Sun Nov 19 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
MONDAY...

The National Weather Service in Peachtree City has issued a
Freeze Warning, which is in effect from 10 PM this evening to
9 AM EST Monday. The Freeze Watch is no longer in effect.

* Temperatures...Upper 20s late Sunday night into Monday morning.

* Locations...North Georgia including Atlanta metro.

* Winds...Northwest winds 20 to 25 mph with higher gusts.

* Timing...Until 7 AM Today for Wind Advisory. Freeze Warning is 
  from 10 PM Sunday to 9 AM Monday.

* Impacts...Strong winds will bring down large tree limbs and 
  some weaker trees. Unsecured outdoor items may be blown 
  around. Impacts from freezing temperatures include damage to 
  sensitive vegetation. Take steps to protect plants from the 
  cold. Also take steps to protect pets from the cold 
  temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Wind Advisory means that sustained wind speeds of at least
20 mph...or gusts to 35 mph or stronger are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

GAZ038-039-049>051-056-058>062-066>076-081>084-094-192000-
/O.UPG.KFFC.FZ.A.0002.171120T0300Z-171120T1400Z/
/O.NEW.KFFC.FZ.W.0008.171120T0300Z-171120T1400Z/
Oglethorpe-Wilkes-Morgan-Greene-Taliaferro-Spalding-Butts-Jasper-
Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-
Jones-Baldwin-Washington-Glascock-Jefferson-Crawford-Bibb-Twiggs-
Wilkinson-Peach-
Including the cities of Griffin, Milledgeville, and Macon
248 AM EST Sun Nov 19 2017

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
MONDAY...

The National Weather Service in Peachtree City has issued a
Freeze Warning, which is in effect from 10 PM this evening to
9 AM EST Monday. The Freeze Watch is no longer in effect.

* Locations...Portions of central Georgia.

* Temperatures...Low 30s.

* Timing...10 PM Sunday until 9 AM Monday.

* Impacts...Impacts from freezing temperatures include damage to 
  sensitive vegetation. Take steps to protect plants from the 
  cold. Also take steps to protect pets from the cold 
  temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

GAZ078>080-192000-
/O.NEW.KFFC.FZ.W.0008.171120T0300Z-171120T1400Z/
Harris-Talbot-Taylor-
248 AM EST Sun Nov 19 2017

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
MONDAY...

The National Weather Service in Peachtree City has issued a
Freeze Warning, which is in effect from 10 PM this evening to
9 AM EST Monday. The Freeze Watch is no longer in effect.

* Locations...Portions of central Georgia.

* Temperatures...Low 30s.

* Timing...10 PM Sunday until 9 AM Monday.

* Impacts...Impacts from freezing temperatures include damage to 
  sensitive vegetation. Take steps to protect plants from the 
  cold. Also take steps to protect pets from the cold 
  temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze watch went out at Nov 18, 1:11 PM EST, 26 minutes earlier.

Area forecast discussion, Nov 18, 1:11 PM EST, 26 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
111 PM EST Sat Nov 18 2017

.UPDATE...

18z Aviation update below.

Baker

&&

.PREV DISCUSSION... /Issued 931 AM EST Sat Nov 18 2017/

UPDATE...

Some stronger radiational cooling just before sunrise has allowed
for some patchy dense fog persisting a bit longer in a mainly
north/south oriented zone between Columbus and Macon, with
extension up to just southeast of the Atlanta metro. Adjusted
weather elements and cloud coverage accordingly for next hour or
two. Mixing should kick in soon especially with approaching
frontal system and increasing gradient winds. Otherwise, fcst
mainly on track. Previous discussion follows...

Baker

PREV DISCUSSION... /Issued 636 AM EST Sat Nov 18 2017/

SHORT TERM /Today through Sunday/...

Surface high pressure currently centered across the coastal
Carolinas will continue to shift offshore. Meanwhile a cold front
will approach and cross the region later this evening/overnight.
High pressure will build back into the region for Sunday.

Through the remainder of tonight, expect mainly clear and calm
conditions with some patchy fog/stratus possible from Macon up
toward Athens around sunrise. High clouds ejecting from the
approaching system will continue to filter into the region through
the morning hours. As moisture advection increases, anticipate
clouds to slowly fill in and lower through the day.  We may moisten
quick enough to see some light showers develop well ahead of the
front across NW GA. However, the bulk of the precipitation should
begin to move into NW GA by late afternoon with the front. High
temperatures will be running above normal, mid 60s to the north to
mid 70s across central GA. Given the tight pressure gradient between
the exiting surface high and the approaching front, combined with
strong DPVA aloft, this will be a very gusty and progressive system.
Winds will start to gust upwards of 25kts by later in the afternoon,
with gusts of 35-40kts possible with the frontal passage. The front
will move through the ATL metro between 01Z-04Z, continuing south
and east overnight. While instability is very limited, there may be
enough aloft to promote isolated thunder along the main line of
moderate/heavy rain. The main dynamics associated with this system
is quite impressive resulting in 0-6km shear values around 60-80kts.
This system will quickly exit by Sunday morning with clearing
through the morning as high pressure builds back in from the west.

Cooler and drier air will infiltrate the region as the main upper
trough pivots through the southeast. High temperatures on Sunday
will struggle to rebound and highs are only expected to reach the
mid/upper 40s in the higher elevations to low 50s across the ATL
metro to around 60 south of Macon/Columbus. Winds will still be
elevated through the day, gusting to 20kts.

26

&&

.LONG TERM /Sunday Night through Friday/...

High pressure is in control at the beginning of the extended
period bringing a dry and cool airmass to the area. Although it
will shift offshore, the pop free conditions look to continue
through Monday night. As we approach Tuesday morning, things begin
to change and unfortunately models begin to diverge and never seem
to converge on any one solution for the remainder of the period.

Although both the GFS and ECMWF have a trough coming in Tue
morning...the GFS is much sharper with the trough and resultant
upper level energy. Even with the GFS though, the mid level
moisture is lacking initially and see no more than 20 percent
chances at this time and mainly for Central GA.

Remainder of the forecast will center around the evolution of
shortwave energy that moves off the Pacific on Monday and through
the Central Plains on Tue. Needless to say confidence is quite low
given the disparity in model solutions. GFS wants to create a
strong cutoff low from this shortwave which would result in the
eventual development of a surface low over North FL and widespread
rain over the local area on Thanksgiving. The ECMWF is much more
progressive and keeps area completely dry for the holiday. For now
will continue to show low end pops as a compromise but likely will
not be until Monday that we get a clearer picture when shortwave
first enters contiguous US.

Deese

&&

.AVIATION...
18Z Update...
Initial low end VFR cigs (possible high end MVFR) with enhanced
south/SSW gradient winds on the increase as strong frontal system
approaches. Cold front looks to pass through sites near KATL in
the 01-05z period with line of SHRA and perhaps some lingering
VCSH. Slightly later times for other sites as front pushes
southeast quickly. Chance TS is isolated but too low to include.
Winds SW around 20-25 mph gusting 30-40 mph ahead of front this
evening then switch NW around same magnitudes. Expecting MVFR cigs
near 1500-2500 ft overnight then scatter/clearing by 12z tomorrow.
Lingering enhanced NW winds with a bit lower magnitudes for
Sunday.

//ATL Confidence...18Z Update...
Medium on timing of MVFR cig scattering overnight.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  45  55  31 /  20  60   5   0
Atlanta         69  43  52  32 /  20  70   0   0
Blairsville     61  38  47  25 /  40  90   5   0
Cartersville    68  42  51  29 /  30  80   0   0
Columbus        74  48  57  34 /  10  50   5   0
Gainesville     65  43  52  32 /  30  70   5   0
Macon           74  47  58  32 /   5  50  10   0
Rome            69  42  51  28 /  40  80   0   0
Peachtree City  71  45  54  30 /  20  70   5   0
Vidalia         76  55  62  37 /   5  40  10   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 AM EST Sunday for the following zones:
Banks...Barrow...Carroll...Clarke...Clayton...Cobb...Coweta...
DeKalb...Douglas...Fayette...Forsyth...Gwinnett...Hall...Heard...
Henry...Jackson...Madison...Newton...North Fulton...Oconee...
Rockdale...South Fulton...Walton.

Wind Advisory until 7 AM EST Sunday for the following zones:
Bartow...Catoosa...Chattooga...Cherokee...Dade...Dawson...
Fannin...Floyd...Gilmer...Gordon...Haralson...Lumpkin...Murray...
Paulding...Pickens...Polk...Towns...Union...Walker...White...
Whitfield.

&&

SHORT TERM...26/Baker
LONG TERM....Deese
AVIATION...Baker
Hazardous weather outlook, Nov 18, 12:04 PM EST, 1 hour 33 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1204 PM EST Sat Nov 18 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1204 PM EST Sat Nov 18 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

...Wind Advisory In Effect For North and Most of Central
Georgia...

A strong cold front will cross the area later this evening into
tonight. Ahead of the front, showers and a few thunderstorms are
possible mainly across far northern Georgia. Although, severe
thunderstorms are not anticipated, a few strong storms are
possible.

A Wind Advisory is in effect for much of northern Georgia...mainly
along and north of a line from Heard to Newton to Madison
Counties. Southwest winds of 15 to 25 mph will shift to the
northwest behind a cold front. Gusts between 30 and 40 mph
possible, especially in the higher elevations of northern Georgia.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Much colder air will filter in behind the front and a Freeze Watch
or Warning may be needed for Sunday night into Monday morning.

Otherwise, no other hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Nov 18, 9:38 AM EST, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
938 AM EST Sat Nov 18 2017

GAZ058-059-069>072-080>082-092>095-104>107-181600-
Butts-Jasper-Upson-Lamar-Monroe-Jones-Taylor-Crawford-Bibb-Schley-
Macon-Peach-Houston-Sumter-Dooly-Crisp-Pulaski-
938 AM EST Sat Nov 18 2017

...LOCALLY DENSE FOG THIS MORNING ACROSS PORTIONS OF CENTRAL
GEORGIA UNTIL 11 AM...

Light winds and moist low level conditions near the ground have
resulted in shallow fog across portions of central Georgia. This
is mainly in a zone from near Americus northward to Griffin then
southeastward to Macon to Hawkinsville. The fog is locally dense
in spots, reducing visibilities to less than 1/4 mile at times.

Motorists are urged to slow down and be prepared for abrupt
reductions in visibility this morning. The fog should dissipate
by late morning for many locations.

Nearby

Freeze Watches in Georgia, 2017Every freeze watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.